Format

Send to

Choose Destination
J Res Pharm Pract. 2019 Jan-Mar;8(1):33-34. doi: 10.4103/jrpp.JRPP_18_83.

Allergic Reaction to Intravenous Atropine in a Patient with Organophosphate Poisoning.

Author information

1
Department of Clinical Toxicology, Isfahan Clinical Toxicology Research Center, Isfahan University of Medical Sciences, Isfahan, Iran.
2
Clinical Toxicology Department, Isfahan University of Medical Sciences, Isfahan, Iran.

Abstract

Atropine is a drug of choice for muscarinic effects in organophosphate (OP) poisoning. Allergic reaction to atropine is rare. Here, we report a case of a 17-year-old male who was admitted with clinical manifestations of acute OP poisoning. After intravenous atropine injection, cutaneous signs of hypersensitivity including erythema and urticarial were observed on his body. Atropine injection was stopped, and antihistamines and hydrocortisone were administered. His condition was improved, and he discharged with a good condition after 2 days hospitalization. Adverse allergic reaction to atropine should be in mind when managing OP poisoning cases.

KEYWORDS:

Allergic reaction; Atropine; organophosphate poisoning; urticaria

Supplemental Content

Full text links

Icon for Medknow Publications and Media Pvt Ltd Icon for PubMed Central
Loading ...
Support Center